MAUDE Adverse Event Report: BECTON DICKINSON BD¿ MULTIUSE ONE-PIECE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ MULTIUSE ONE-PIECE SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305488
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: na.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd¿ multiuse one-piece sharps collector the lid would not close.The following information was provided by the initial reporter, translated from japanese to english: according to the customer's report, the lid does not shut.
 
Additional Manufacturer Narrative
H6: investigation summary: the actual sample is unavailable for investigation.Photo is provided for verification.According to the customer's report, the lid does not shut was verified.Requirement(s): the lids should be properly installed while bottles are molded (hot) so that the lids snap onto the containers and remain snapped in place permanently.Proper installation of the caps require the bottles & caps to be warm (right after molding) and require significant force to secure the cap completely to the bottle.This was being done manually throughout 2022 and prior.Due to the high physical requirements needed, some operators may not have had the strength necessary to complete this task efficiently.This was recognized and an automatic cap press was built in late 2022 to alleviate the issue.Corrective and/preventive action: implement automatic cap press into production: an air actuated press has been implemented to assist operators with the assembly of the cap to the bottles on the manufacturing floor.This action took place in late 2022.The production of the lot 2053002 was in february 2022.The capa was implemented after the lot in question was produced.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ MULTIUSE ONE-PIECE SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17179694
Report Number2243072-2023-01082
Device Sequence Number6542340
Product Code FMI
UDI-Device Identifier00382903054886
UDI-Public(01)00382903054886
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305488
Device Catalogue Number305488
Device Lot Number2053002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown